Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

July 22, 2021Marengo County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 22, 2021, 6:48 PM CDT for Marengo County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 6:48 PM CDT (23:48 UTC)
Expired
Jul 22, 2021, 7:15 PM CDT
In force
27 min
Issued by
NWS Birmingham, AL

County Marengo County, AL

The radar

The Birmingham radar (KBMX), 147 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS84 KBMX 222348
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
648 PM CDT Thu Jul 22 2021
 
ALZ039-230015-
Marengo AL-
648 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO COUNTY UNTIL 715
PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over
Myrtlewood, or 7 miles west of Linden, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Linden, Myrtlewood, Calvary and Half Acre. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3231 8798 3230 8797 3231 8794 3228 8794
      3229 8793 3231 8793 3233 8797 3234 8796
      3234 8775 3223 8774 3214 8785 3222 8801
      3224 8802 3226 8801 3228 8802
TIME...MOT...LOC 2348Z 285DEG 14KT 3227 8793 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 6:41 PM CDT, 7 minutes earlier.

Area forecast discussion, Jul 22, 6:41 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
641 PM CDT Thu Jul 22 2021

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 1234 PM CDT Thu Jul 22 2021/
Through Friday.

Forecast is in pretty good shape early this afternoon as showers
and storms begin to pop up across much of Central Alabama. The
upper low to our west continues to retrograde, while an upper
level impulse, along with an old surface boundary analyzed across
the region helps to trigger afternoon convection. We were able to
start the day with much less cloud cover than the past couple of
days, and temps have risen as a result to the upper 80s and low
90s. Storms will continue to become numerous throughout the
afternoon and begin to drift east to southeastward. Upper level
flow will begin to shift from the west to northwest as we go
further into the afternoon and evening hours. A few storms could
have a wind gust or two, but similar to yesterday, tropical
moisture and PWATs of 1.91 inches from the 12z KBMX sounding
should keep most activity in check, other than very heavy
downpours. Likely PoPs will continue through the afternoon hours,
dropping to chance between 7pm and 10pm. Some patchy fog will be
possible once again very similar to what we observed this morning,
but widespread low cloud development is not expected.

Additional widespread showers and storms can be expected once
again on Friday as the upper level flow becomes northwesterly.
Another upper level impulse is expected to move southeastward
across the area, combined with the surface lift of the old
stalled-out boundary. Likely PoPs remain in the forecast through
Friday afternoon for much of the area, with the lowest rain
chances across the northeast counties.

56/GDG

.LONG TERM...
/Updated at 0314 PM CDT Thu Jul 22 2021/

Updates for this afternoon included to increase both overnight
lows and afternoon highs by a couple of degrees over the weekend.
Left in low rain chances after sunset for a few hours, as mainly
diurnally driven activity gradually diminishes.

14

Previous long-term discussion:
/Updated at 0317 AM CDT Thu Jul 22 2021/

Friday night through Wednesday.

Broad ridging builds in across the region this weekend as the upper
low continues to retrograde westward across the Rockies into the
Desert SW. For us, the amplified ridge should help limit our overall
rain chances, trending our forecast to more seasonable in terms of
both diurnal rain/thunderstorm chances and temperature ranges. We
begin to transition to northwesterly flow aloft early next week as
another trough slides into the Appalachians and the amplified
ridge persists across the Mountain West. This could lead to a
series of upper shortwaves dipping into our area both Tuesday and
Wednesday of next week, but timing and evolution of these remains
uncertain. For now, I'll trend rain/thunderstorm chances upward as
we head towards mid-week.

25/Owen

&&

.AVIATION...
00Z TAF Discussion.

An upper level trof which has been over Alabama the past few days
will continue to trigger sct to numerous showers/tstms thru the
period. The trof axis has shifted to a more northwest to southeast
direction, and majority of the convection will be in a zone west
of a KTUP-KEET-KTOI line. Sct showers will develop in this zone
between 15z and 18z, with tstms more likely after 18z. Due to
weak flow below 5000 ft agl, fog will likely prevail over low
cigs thru 12z. Areas along and north of I-20 will likely see IFR
vsbys, with MVFR conds along the I-20 corridor. Lower cigs will
likely develop after sunrise as diurnal heating lifts moist layer,
with most sites seeing a few hours of MVFR cigs between 14z and
16z.

58/rose

&&

.FIRE WEATHER...

Rain chances will remain elevated through tomorrow, with most of
the activity occurring during the afternoon and early evening
hours. Although less coverage is expected over the weekend,
isolated to scattered showers and storms are possible each
afternoon and early evening. Localized fog and/or low clouds will
be possible each morning around sunrise. The humid airmass will
result in high relative humidity values each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  90  72  93  72 /  20  40  20  30  20
Anniston    72  89  72  92  73 /  20  50  20  30  20
Birmingham  73  90  73  93  73 /  20  60  20  30  20
Tuscaloosa  74  90  74  93  75 /  40  60  40  30  20
Calera      73  89  73  91  74 /  30  60  40  30  20
Auburn      73  89  73  90  72 /  30  60  40  30  20
Montgomery  74  93  74  93  74 /  30  70  40  40  20
Troy        74  91  75  92  73 /  30  70  50  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 22, 3:29 AM CDT, 15 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
329 AM CDT Thu Jul 22 2021

ALZ011>015-017>050-231130-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
329 AM CDT Thu Jul 22 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 22, 6:06 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
606 PM CDT Thu Jul 22 2021

ALZ035-222330-
Chilton AL-
606 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHILTON COUNTY
UNTIL 630 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gap Of The Mountain, or 7 miles north of Clanton, moving southeast at
5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Clanton, Jemison, Gap Of The Mountain and I 65 Rest Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3296 8673 3300 8666 3297 8655 3291 8653
      3288 8663
TIME...MOT...LOC 2306Z 296DEG 5KT 3295 8662

40/Sizemore
Special weather statement, Jul 22, 6:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
648 PM CDT Thu Jul 22 2021

ALZ039-230015-
Marengo AL-
648 PM CDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO COUNTY UNTIL 715
PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over
Myrtlewood, or 7 miles west of Linden, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Linden, Myrtlewood, Calvary and Half Acre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3231 8798 3230 8797 3231 8794 3228 8794
      3229 8793 3231 8793 3233 8797 3234 8796
      3234 8775 3223 8774 3214 8785 3222 8801
      3224 8802 3226 8801 3228 8802
TIME...MOT...LOC 2348Z 285DEG 14KT 3227 8793

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:42 PM CDTAreal Flood AdvisoryBMXJefferson39 min
Jul 22, 5:21 PM CDTFlash Flood WarningBMXJefferson62 min
Jul 22, 6:06 PM CDTSpecial Weather StatementBMXChilton24 min
Jul 22, 6:22 PM CDTAreal Flood AdvisoryBMXTuscaloosa113 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.